Advertisement

The Homogeneous Broadcast Problem in Narrow and Wide Strips

  • Mark de Berg
  • Hans L. Bodlaender
  • Sándor Kisfaludi-Bak
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 10389)

Abstract

Let P be a set of nodes in a wireless network, where each node is modeled as a point in the plane, and let \(s\in P\) be a given source node. Each node p can transmit information to all other nodes within unit distance, provided p is activated. The (homogeneous) broadcast problem is to activate a minimum number of nodes such that in the resulting directed communication graph, the source s can reach any other node. We study the complexity of the regular and the hop-bounded version of the problem (in the latter, s must be able to reach every node within a specified number of hops), with the restriction that all points lie inside a strip of width w. We almost completely characterize the complexity of both the regular and the hop-bounded versions as a function of the strip width w.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ambühl, C.: An optimal bound for the MST algorithm to compute energy efficient broadcast trees in wireless networks. In: Caires, L., Italiano, G.F., Monteiro, L., Palamidessi, C., Yung, M. (eds.) ICALP 2005. LNCS, vol. 3580, pp. 1139–1150. Springer, Heidelberg (2005). doi: 10.1007/11523468_92 CrossRefGoogle Scholar
  2. 2.
    Ambühl, C., Clementi, A.E.F., Di Ianni, M., Lev-Tov, N., Monti, A., Peleg, D., Rossi, G., Silvestri, R.: Efficient algorithms for low-energy bounded-hop broadcast in ad-hoc wireless networks. In: Diekert, V., Habib, M. (eds.) STACS 2004. LNCS, vol. 2996, pp. 418–427. Springer, Heidelberg (2004). doi: 10.1007/978-3-540-24749-4_37 CrossRefGoogle Scholar
  3. 3.
    Breu, H.: Algorithmic aspects of constrained unit disk graphs. Ph.D. thesis, University of British Columbia (1996)Google Scholar
  4. 4.
    Cabello, S., Jejčič, M.: Shortest paths in intersection graphs of unit disks. Comput. Geom. 48(4), 360–367 (2015)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Chazelle, B., Guibas, L.J.: Fractional cascading: I. A data structuring technique. Algorithmica 1(1), 133–162 (1986)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Clementi, A.E., Crescenzi, P., Penna, P., Rossi, G., Vocca, P.: A worst-case analysis of an mst-based heuristic to construct energy-efficient broadcast trees in wireless networks. In: STACS, Proceedings, pp. 121–131 (2001)Google Scholar
  7. 7.
    Das, G.K., Das, S., Nandy, S.C.: Range assignment for energy efficient broadcasting in linear radio networks. Theor. Comput. Sci. 352(1–3), 332–341 (2006)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Dreyfus, S.E., Wagner, R.A.: The Steiner problem in graphs. Networks 1(3), 195–207 (1971)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Flum, J., Grohe, M.: Parameterized Complexity Theory. Texts in Theoretical Computer Science. An EATCS Series. Springer (2006)Google Scholar
  10. 10.
    Fuchs, B.: On the hardness of range assignment problems. Networks 52(4), 183–195 (2008)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Garey, M.R., Johnson, D.S.: Computers and Intractability: A Guide to the Theory of NP-Completeness. W. H. Freeman (1979)Google Scholar
  12. 12.
    Kratsch, D., Stewart, L.: Domination on cocomparability graphs. SIAM J. Discrete Math. 6(3), 400–417 (1993)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Lichtenstein, D.: Planar formulae and their uses. SIAM J. Comput. 11(2), 329–343 (1982)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Marx, D.: Parameterized complexity of independence and domination on geometric graphs. In: Bodlaender, H.L., Langston, M.A. (eds.) IWPEC 2006. LNCS, vol. 4169, pp. 154–165. Springer, Heidelberg (2006). doi: 10.1007/11847250_14 CrossRefGoogle Scholar
  15. 15.
    Masuyama, S., Ibaraki, T., Hasegawa, T.: The computational complexity of the \(m\)-center problems on the plane. IEICE Transactions 64(2), 57–64 (1981)Google Scholar
  16. 16.
    Matsui, T.: Approximation algorithms for maximum independent set problems and fractional coloring problems on unit disk graphs. In: Akiyama, J., Kano, M., Urabe, M. (eds.) JCDCG 1998. LNCS, vol. 1763, pp. 194–200. Springer, Heidelberg (2000). doi: 10.1007/978-3-540-46515-7_16 CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  • Mark de Berg
    • 1
  • Hans L. Bodlaender
    • 1
    • 2
  • Sándor Kisfaludi-Bak
    • 1
  1. 1.TU EindhovenEindhovenThe Netherlands
  2. 2.Utrecht UniversityUtrechtThe Netherlands

Personalised recommendations